Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Jackson, MS

April 2, 2012Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 3:24 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 3:24 PM CDT (20:24 UTC)
Expired
Apr 2, 2012, 4:30 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:27 PM CDTHAIL 0.882 N Prentiss, MSHAIL LASTED FOR NEARLY 15 MIN
Apr 2, 3:30 PM CDTHAIL 1.753 Nw Prentiss, MSMINOR ROOF DMG ALSO OCCURRED FROM THE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS54 KJAN 022024
SVRJAN
MSC065-077-022130-
/O.NEW.KJAN.SV.W.0149.120402T2024Z-120402T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MONTICELLO MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRENTISS BY 335 PM CDT...
  WANILLA BY 340 PM CDT...
  SONTAG BY 345 PM CDT...
  OMA...HEBRON AND CLEM BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3134 9024 3172 9024 3174 9018 3176 8975
      3161 8975 3161 8974 3157 8974 3143 8975
      3143 8982 3139 8982 3139 9004 3135 9004
TIME...MOT...LOC 2024Z 184DEG 16KT 3157 9015

$$
3 follow-up statements
775 
WWUS54 KJAN 022025
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT MON APR 2 2012

MSC065-077-022130-
/O.CON.KJAN.SV.W.0149.000000T0000Z-120402T2130Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
325 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR JEFFERSON DAVIS AND LAWRENCE COUNTIES...

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MONTICELLO MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER CREEK AND PRENTISS BY 335 PM CDT...
  WANILLA AND SONTAG BY 340 PM CDT...
  OMA...HEBRON AND CLEM BY 400 PM CDT...
  NEW HEBRON BY 405 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3134 9024 3172 9024 3174 9018 3176 8975
      3161 8975 3161 8974 3157 8974 3143 8975
      3143 8982 3139 8982 3139 9004 3135 9004
TIME...MOT...LOC 2025Z 184DEG 16KT 3157 9015

$$
237 
WWUS54 KJAN 022030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON APR 2 2012

MSC065-077-022130-
/O.CON.KJAN.SV.W.0149.000000T0000Z-120402T2130Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
330 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR JEFFERSON DAVIS AND LAWRENCE COUNTIES...

AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PRENTISS MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBRON...NEW HEBRON...CLEM AND OMA BY 350 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3134 9024 3172 9024 3174 9018 3176 8975
      3161 8975 3161 8974 3157 8974 3143 8975
      3143 8982 3139 8982 3139 9004 3135 9004
TIME...MOT...LOC 2030Z 184DEG 12KT 3165 8990

$$
231 
WWUS54 KJAN 022042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT MON APR 2 2012

MSC065-077-022130-
/O.CON.KJAN.SV.W.0149.000000T0000Z-120402T2130Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
342 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS AND NORTHERN LAWRENCE COUNTIES...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HEBRON MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBRON...CLEM AND OMA BY 350 PM CDT...
  NEW HEBRON BY 355 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3172 9024 3174 9017 3176 8975 3161 8975
      3161 8974 3157 8974 3156 9023
TIME...MOT...LOC 2041Z 184DEG 12KT 3169 8990

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:21 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 2, 11:21 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT MON APR 2 2012

.UPDATE...SOME CHANGES NEEDED WITH THIS UPDATE MAINLY TO INCREASE
POTENTIAL FOR SEVERE STORMS TODAY. CURRENT RADAR IMAGERY SHOWS LINE
OF STRONG TO SEVERE STORMS LOCATED ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA IN ASSOCIATION WITH AN MCV. AS THIS LINE
CONTINUES TO PUSH NORTH AND EAST AROUND THE BASE OF A SHORTWAVE
TROUGH...IT SHOULD ENCOUNTER EVEN MORE FAVORABLE INGREDIENTS TO
SUSTAIN ITSELF. CURRENT ANALYSIS INDICATES SFC CAPE OF AROUND
3000-4000 J/KG IN OUR SOUTHWESTERN ZONES AND THIS SHOULD ONLY GET
BETTER WITH DAYTIME HEATING. SFC LI VALUES ARE SHOWN TO BE -9 TO -11
AND VERTICAL TOTALS AROUND 30C WILL BE SUFFICIENT ENOUGH TO PRODUCE
SOME LARGE HAIL POTENTIAL UP TO GOLFBALL SIZE. WHILE LARGE HAIL WILL
BE POSSIBLE...GIVEN HOW CONGEALED THIS LINE IS WITH SUCH A BOWING
APPEARANCE...DAMAGING WINDS WILL BE THE MAIN CONCERN. RECENT HRRR
RUNS INDICATE POTENTIAL FOR WIND GUSTS OF 55 TO 60 KTS IN SOME
LOCATIONS. GIVEN THIS...HAVE UPDATED GRAPHICS/HWO TO REFLECT LATEST
TRENDS. EXPECT BEST TIMING FOR THIS WOULD BE FROM
ABOUT 1PM-5PM IN WESTERNMOST ZONES...AND 3PM-7PM FOR LOCATIONS
GENERALLY AROUND I-55 AND WEST OF THE MS RIVER. FURTHER EAST OF
I-55...CONFIDENCE IS NOT HIGH AS TO HOW ORGANIZED THIS MIGHT BE AS IT
GETS THAT FAR EAST.

AS PER THE GRIDS...HAVE INCREASED POPS AND WEATHER IN THE
SOUTHWEST SIGNIFICANTLY TO ACCOUNT FOR APPROACHING MCS AND TRENDED
THIS DOWN ACROSS THE CWA. INCLUDED SEVERE WORDING AS WELL FOR
LOCATIONS WEST OF I-55 WITH POTENTIAL FOR DAMAGING WINDS. MADE SOME
OTHER MINOR ADJUSTMENTS TO ACCOUNT FOR LATEST OBS AND TRENDS. UPDATED
PRODUCTS AND GRAPHICS ALREADY OUT. /28/

&&
.AVIATION...AREAS OF BKN MVFR CIGS WILL CONTINUE THROUGH NOON WITH
CLOUDS LIFTING TO SCT 2-4K FT DECKS DURING THE EARLY AFTN. THESE
CONDITIONS WILL BE BRIEF OVER SWRN ZONES AS A POTENT BAND OF TSTMS
MOVES IN JUST AFTER NOON. WIDESPREAD BKN-OVC MVFR DECKS WILL
SPREAD INTO THE AREA DURING THE AFTERNOON WITH LOCAL IFR CIGS/VSBYS
IN STRONGER STORMS. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR
DAMAGING WIND GUSTS OF 70 MPH OR HIGHER AND LARGE HAIL QUARTER TO
GOLF BALL SIZE HAIL. THE RISK OF RAIN AND TSTMS WILL DECREASE OVER
WRN ZONES LATE IN THE AFTERNOON AND OVER THE REMAINDER OF THE AREA
DURING THE EVENING. SCT VFR CONDITIONS WILL RETURN TO MOST AREAS BY
LATE EVENING. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN
LATE TONIGHT/EARLY TUE MORNING. /03/

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2012/

DISCUSSION...

TODAY THROUGH EARLY WEDNESDAY

FOCUS ON THE NEXT 48 HOURS WILL CENTER ON TODAY'S STRONG TO SEVERE
THUNDERSTORM POTENTIAL FOLLOWED BY THE POSSIBLE CONVECTIVE EVOLUTION
ON TUESDAY AHEAD OF A CONTINUED ACTIVE PATTERN ON WEDNESDAY.

RUC/WV IMAGERY CLEARLY DEPICTS A VORT MAX AND ASSOCIATED S/WV TROUGH
ACROSS SE TX THIS MORNING. THIS FEATURE AND FAVORABLE THERMO
ENVIRONMENT WILL BE KEY ON THE INCREASING CHANCE OF SOME STRONG TO
SEVERE TSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF BROOKHAVEN MS
TO GREENVILLE MS LINE WITH GREATEST RISK ACROSS NE LA/SE AR. HAIL TO
THE SIZE OF GOLFBALLS AND DMG WINDS ARE THE MAIN RISKS WITH THE
STRONGEST OF STORMS THAT DO DEVELOP.

THE NEGATIVELY TILTED S/WV TROUGH IN TX IS PROGGED TO SWING ACROSS
THE SABINE AND LOWER MS-RIVER VALLEYS THROUGH THIS AFTN...
EFFECTIVELY INCREASING PWATS...MID-LVL ASCENT AND BULK SHEAR VALUES.
A PLUME OF UPPER 60 TO NEAR 70 SFC DEWPOINTS ALONG WITH DEEPER
MOISTURE WILL BE PULLED NEWD ACROSS SW AREAS THROUGH THIS AFTN. THIS
DEEPER MOISTURE AND THUS MORE UNSTABLE PLUME WILL BE THE FAVORABLE
AREA FOR THE STRONGEST OF STORMS TO DEVELOP. HIGH INSTABILITY
/2.5-3.5 J/KG MUCAPE/ UNDER STEEP H7-H5 LAPSE RATES /7-7.5 C/ WITH
VT'S IN THE LOWER 30'S WILL BE SUPPORTIVE OF ROBUST UPDRAFTS. SPC
HAS FAR WESTERN AREAS LOCATED IN A SLIGHT RISK FOR SEVERE WEATHER
WHICH IS FURTHER SUPPORTED BY LATEST HI-RES MODEL RUNS. THE LATEST
HI-RES SPC WRF RUN INITIALIZES WELL WITH TSTORM COMPLEX CURRENTLY
ONGOING ACROSS S-CNTRL TX AND INITIATES ROBUST CONVECTION ACROSS SW
MS/NE LA THIS AFTN-ERLY EVE. ALTHOUGH NOT AS ROBUST...THE NMM/ARW DO
INITIATE ACTIVITY ACROSS NE LA/SW MS IN THE SAME TEMPORAL
WINDOW....FURTHER INCREASING CONFIDENCE. WITH BETTER MID-LVL
SUPPORT...SHOWER/TSTORM ACTIVITY COULD LAST INTO THE EVENING HOURS
BUT WANE BY MIDNIGHT AS S/WV DEPARTS INTO THE TN VALLEY.

THE WEATHER FOR TUESDAY REMAINS A DIFFICULT FORECAST. SPC WRF ALONG
WITH EC SHOW DECENT TSTORM COMPLEX ALONG THE COAST EARLY TUESDAY
WITH NUMEROUS NWP SHOWING S/WV RIDGING ACROSS THE LOWER-MS VALLEY
DURING THE AFTN. NORMALLY...THESE FEATURES WOULD AID IN OVERALL
REDUCTION OF ACTIVITY ACROSS THE ARKLAMISS. HOWEVER...WITH CONTINUED
HIGH INSTABILITY /2.5-4 K/JG MUCAPE/ EXPECTED AGAIN TUESDAY AS NEAR
70 DEWPOINTS INFILTRATE ACROSS WRN AREAS AND WITH STEEP LAPSE RATES
STILL IN PLACE...IT FEELS PRUDENT TO GO WITH CONSENSUS WITH THE
DEVELOPMENT OF SHOWERS/TSTORMS. WITH WEAKER FLOW/SHEAR...STORMS WILL
BE MORE OF THE PULSE VARIETY BUT COULD BECOME STRONG/SEVERE GIVEN
SUCH UNSTABLE CONDITIONS. SHOWER/TSTORM ACTIVITY COULD FESTER
THROUGH TUESDAY NIGHT INTO WED MORNING AS ISENTROPIC UPGLIDE AIDS IN
OVERALL UVV AHEAD OF THE MAIN DRY-LINE BOUNDARY.

CONCERNING OTHER FORECAST ELEMENTS...STRATUS DECK AND SOME FOG
BUILDING IN THIS MORNING ACROSS SRN/CNTRL AREAS. THIS TREND IS
EXPECTED TO CONTINUE THROUGH 8-9AM UNTIL STRONG MIXING BEGINS AND
AREAS CLEAR THROUGH 11AM. FOR POPS...INCREASED VALUES 10-15% OVER
GUIDANCE THIS AFTN AND WENT WITH GUIDANCE THROUGH FIRST 6HRS OF
OVERNIGHT GIVEN LINGER PRECIP POSSIBILITIES. FOR TUE...ACCEPTED
MAVMOS POPS WITH SLIGHT REDUCTION IN HIGH TEMPS GIVEN POSSIBLE
GREATER CLOUD COVER. /ALLEN/

WEDNESDAY INTO WEDNESDAY NIGHT...

MODEL SOLUTIONS AND HISTORICAL ANALOGS CONTINUE TO TARGET THIS
PERIOD FOR THE PRIMARY SEVERE WEATHER RISK ASSOCIATED WITH
APPROACHING UPPER TROUGH. ON THE SYNOPTIC SCALE...MODERATE MID LEVEL
FORCING/DRY LINE WILL INTERACT WITH A MOIST (DEWPOINT TEMPS > 65F,
PRECIPITABLE WATER > 1.5 INCHES) AND UNSTABLE (MIXED LAYER CAPE >
2000 J/KG) TO BRING THUNDERSTORMS. LOW LEVEL AND DEEP LAYER WIND
SHEAR IS FORECAST TO BE MARGINAL FOR ORGANIZED THUNDERSTORM ACTIVITY
AND SEVERE WEATHER...BUT THE SUBSTANTIAL COMBINATION OF LIFT AND
INSTABILITY WOULD SUPPORT SEVERE THUNDERSTORMS AND WILL KEEP MENTION
OF THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK AND GRAPHICS. AS
INDICATED IN THE PREVIOUS DISCUSSION...THIS EVENT IS STILL BEST
DESCRIBED IN GENERAL TERMS AND BELIEVE THAT MESOSCALE PROCESSES WILL
END UP HAVING MUCH TO SAY ABOUT HOW CONVECTION PLAYS OUT ULTIMATELY.
IN ANY CASE...THE BEST LIFT SHOULD MOVE EAST OF THE AREA PRIOR TO
DAYBREAK THURSDAY BRINGING AN END TO MOST THUNDERSTORM ACTIVITY.

BEYOND WEDNESDAY NIGHT...

DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH
INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF
MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY
OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF
THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD
OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE
WARM AND DRY CONDITIONS. /EC/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/03/ALLEN/EC
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>045-047>051-053>057-059>066-072>074-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO
THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP
WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE
WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK
ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT
LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT.

THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO
VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST
MISSISSIPPI ZONES THROUGH 8 OR 9 PM.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY.

MSZ029>033-038-039-046-052-058-031900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
LAUDERDALE-CLARKE-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS
LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS
FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY
MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER
THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND
60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Apr 2, 3:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WATERPROOF              31.81N 91.39W
04/02/2012                   TENSAS             LA   LAW ENFORCEMENT

            TREES AND LARGE LIMBS WERE DOWNED IN THE SOUTHERN PORTION
            OF THE PARISH...INCLUDING ALONG LA HIGHWAY 570

&&

DL
Local storm report, Apr 2, 3:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
04/02/2012                   RICHLAND           LA   LAW ENFORCEMENT

            TREES DOWN IN THE SOUTHERN PORTION OF THE PARISH AROUND
            MANGHAM

&&

DL
Local storm report, Apr 2, 3:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
04/02/2012                   RICHLAND           LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE SOUTHERN PORTION OF THE
            PARISH AROUND MANGHAM

&&

DL
Local storm report, Apr 2, 3:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     SEMINARY                31.56N 89.50W
04/02/2012  E50.00 MPH       COVINGTON          MS   PUBLIC

            ONE TREE WAS SNAPPED

&&

DL
Local storm report, Apr 2, 3:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             PETAL                   31.34N 89.25W
04/02/2012  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
            OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
            SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
            SIZE.

&&

DL
Local storm report, Apr 2, 3:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     1 NW MOUND              32.35N 91.03W
04/02/2012  M55.00 MPH       MADISON            LA   ASOS

            MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:54 PM CDTSpecial Weather StatementJANLamar, Marion31 min
Apr 2, 2:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson60 min
Apr 2, 2:16 PM CDTSevere Thunderstorm WarningJANLamar, Marion59 min
Apr 2, 2:31 PM CDTSevere Thunderstorm WarningJANLamar44 min
Apr 2, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Jones38 min
Apr 2, 2:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson60 min
Apr 2, 2:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Apr 2, 3:05 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis60 min
Apr 2, 3:05 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln55 min
Apr 2, 3:10 PM CDTFlash Flood WarningJANFranklin, Jefferson2 hr
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren55 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningJANHinds67 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningJANWashington54 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningJANHinds, Rankin64 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln31 min
Apr 2, 4:00 PM CDTSpecial Weather StatementJANClarke, Jasper, Jones, Smith45 min
Apr 2, 4:07 PM CDTFlash Flood WarningJANCovington, Forrest, Jones113 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington57 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo65 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANMadison, Rankin80 min
Apr 2, 4:44 PM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
Apr 2, 4:51 PM CDTSevere Thunderstorm WarningJANLeake, Scott69 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower62 min
Apr 2, 5:14 PM CDTSevere Thunderstorm WarningJANAttala, Madison54 min
Apr 2, 5:16 PM CDTFlash Flood WarningJANMarion119 min
Apr 2, 5:49 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Winston23 min
Apr 2, 6:02 PM CDTSpecial Weather StatementJANChoctaw, Grenada, Montgomery, Webster28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.